MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21711
Medical Device Problem Codes Dent in Material (2526); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Problem statement: the customer reported the following complaint issue: ¿before using this product for procedure, the side hole of this product pigtail was kink¿.Lab evaluation: 1 x zso-7-15 of lot # c1387439 was not returned to cirl for evaluation.Root cause: a definitive root cause for the customer complaint could not be determined as the device was not returned for evaluation.However, a possible cause of this complaint is that the kink occurred when straightening the stent.A precaution included in instructions for use, states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." as the device was not returned the complaint is confirmed based on the customers testimony.Documents review: a review of the manufacturing records for the device of lot # c1387439 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1387439; upon review of complaints this failure mode has not occurred previously with this lot # c1387439.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instructions for use, the user is advised of the following: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent".Summary: the complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the precedence of "stent kinked".Before using this product for procedure, the side hole of this product pigtail was kink.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).The customer reported the following complaint issue: ¿before using this product for procedure, the side hole of this product pigtail was kink¿.Lab evaluation: 1 x zso-7-15 of lot # c1387439 was returned to cirl for evaluation.A lab evaluation was held on 30 aug 2018.During the lab evaluation, the stent was found to be kinked at second and fifth porthole on tapered end.Wire guide stopped at second port hole.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the physician may have kinked the device when removing it from the packaging or the device may have become kinked during transport or storage.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1387439 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1387439; upon review of complaints this failure mode has not occurred previously with this lot # c1387439.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7818356
Report Number3001845648-2018-00400
Device Sequence Number1517888
Product Code FGE
UDI-Device Identifier00827002217119
UDI-Public(01)00827002217119(17)200810(10)C1387439
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/10/2020
Device Model NumberG21711
Device Catalogue NumberZSO-7-15
Device Lot NumberC1387439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/27/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1